Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 20, NWS Topeka, KS

October 8, 2007Clay County, Kansas

NWS Topeka, KS issued this river flood warning at Oct 8, 2007, 11:16 PM CDT for Clay County, Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2007, 11:16 PM CDT (04:16 UTC)
Expired
Oct 9, 2007, 6:30 AM CDT
In force
7 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Clay County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 15.46 ft at Oct 9, 2007, 1:00 AM CDT.

actionminormoderate10152010/0910/10
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 090416
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1116 PM CDT MON OCT 08 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC027-091216-
/O.NEW.KTOP.FL.W.0020.071009T0416Z-071010T0224Z/
/CYCK1.1.ER.071009T0200Z.071009T0600Z.071009T1424Z.NO/
1116 PM CDT MON OCT 08 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REPUBLICAN RIVER AT CLAY CENTER.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM MONDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY 
  EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  HIGHWAY 24 TO MILFORD LAKE.

$$
2 follow-up statements
000 
WGUS83 KTOP 091016
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
516 AM CDT TUE OCT 09 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC027-091816-
/O.CON.KTOP.FL.W.0020.000000T0000Z-071010T0224Z/
/CYCK1.1.ER.071009T0200Z.071009T0545Z.071009T1424Z.NO/
516 AM CDT TUE OCT 09 2007

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM TUESDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE
  THIS MORNING.
* IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  HIGHWAY 24 TO MILFORD LAKE.

$$
000 
WGUS83 KTOP 091130
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
630 AM CDT TUE OCT 09 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC027-091200-
/O.CAN.KTOP.FL.W.0020.000000T0000Z-071010T0224Z/
/CYCK1.1.ER.071009T0200Z.071009T0545Z.071009T1013Z.NO/
630 AM CDT TUE OCT 09 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* AT 6:00 AM TUESDAY THE STAGE WAS 14.9 FEET. 
* FELL BELOW FLOOD STAGE AT 5:13 AM TUESDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:18 PM CDT, 7 hours 58 minutes earlier.

Area forecast discussion, Oct 8, 3:18 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CDT MON OCT 8 2007

.DISCUSSION...
FOG POSSIBILITIES WILL BE THE MAIN CONCERN THROUGH TUESDAY AFTERNOON.

UPPER LEVEL LOW WAS MOVING ACROSS THE DAKOTAS THIS AFTERNOON WITH
ITS ASSOCIATED COLD FRONT FROM EASTERN MISSOURI SOUTHWEST TO
NORTHERN TEXAS WITH SURFACE HIGH PRESSURE BUILDING INTO WESTERN
KANSAS. SKIES HAVE RECENTLY CLEARED OVER THE SOUTHEASTERN ZONES WITH
WESTERLY WINDS PUSHING A MUCH DRIER AIRMASS INTO THE
REGION...PRECIPITABLE WATER VALUES ARE AROUND 1/4 OF WHAT THEY WERE
AT THIS TIME SUNDAY.

SURFACE HIGH CELL WILL SLOWLY BUILD TO THE WEST OVERNIGHT WITH SOME
WESTERLY COMPONENT REMAINING NEAR IF NOT FAR OFF THE SURFACE. VERY
DRY AIR OFF THE SURFACE AND SOME MIXING OF THE DRIER AIR ALOFT
SHOULD PRECLUDE ANY SIGNIFICANT FOG TONIGHT DESPITE WET GROUND
CONDITIONS AND CLEAR SKIES...WITH RIVERS AND LAKES LIKELY BEING A
FEW LOCATIONS WHERE FOG WOULD BE FAVORED AS WATERS WILL BE RATHER
WARM COMPARED TO EXPECTED LOW TEMPS. THE CONTINUED WESTERLY FLOW
WILL BRING IN SOME WARMER AIR AND SHOULD BRING TUESDAY TEMPERATURES
UP TO AROUND 81F WITH HOURLY TEMPERATURES DROPPING OFF QUICKLY THIS
EVENING AND RISING QUICKLY IN THE MORNING.

FOR WEDNESDAY THROUGH FRIDAY...A RELATIVELY DRY AIRMASS IS EXPECTED
TO REMAIN IN PLACE WHICH SHOULD PRECLUDE ANY SENSIBLE WEATHER. THE
UPPER LOW THAT IS CURRENTLY LIFTING NORTHEAST IS PROGGED TO DIG BACK
SOUTH TOWARDS THE OH RIVER VALLEY WEDNESDAY AND THURSDAY. THIS
SHOULD ALLOW A REENFORCEMENT OF COOL DRY AIR TO MOVE ACROSS THE
FORECAST AREA. MAIN ADJUSTMENTS TO THE PREVIOUS FORECAST WAS TO
TWEAK TEMPS DOWN. MODELS SHOW SOME CAA OCCURRING THROUGH THE DAY
WEDNESDAY AND THURSDAY. THINK THIS SHOULD OFFSET MOSTLY SUNNY SKIES
AND HOLD TEMPS TO AROUND 70 AND THE LOWER 70S. MEANWHILE THE SET UP
FOR GOOD RADIATIONAL COOLING LOOKS TO TAKE PLACE DURING THE
OVERNIGHT HOURS WEDNESDAY...THURSDAY AND FRIDAY MORNINGS. WITH THIS
IN MIND WENT WITH LOWS IN THE 40S.

NEXT UPPER LEVEL TROUGH IS PROGGED TO AFFECT THE PLAINS NEXT WEEKEND
AND EARLY NEXT WEEK. MAIN CONCERN WITH THIS IS THE TIMING OF THE
UPPER TROUGH AS IT COMES ACROSS THE ROCKIES. WHILE THE GFS AND ECMWF
ARE IN REASONABLE AGREEMENT...THE GFS ENSEMBLE SUGGEST THE UPPER
TROUGH WILL BE A LITTLE BIT SLOWER. GIVEN A FAIRLY AMPLIFIED PATTERN
WITH A TROUGH OFF THE EAST COAST...TEND TO FAVOR A SOMEWHAT SLOWER
SOLUTION THAN THE OPERATIONAL MODELS. THINK THAT THE BETTER CHANCES
FOR PRECIP WOULD BE SUNDAY NIGHT AND MONDAY. HOWEVER WITH THE
UNCERTAINTY IN TIMING AND IT BEING DAY 6 AND 7 IN THE FORECAST...
LEFT PRECIP CHANCES AS SLIGHT FOR NOW. ALSO MAINTAINED A SLIGHT
CHANCE FOR PRECIP SATURDAY EVENING AS MOISTURE RETURN SETS IN WITH
HEIGHTS FALLS SPREADING EAST. CONTINUED WITH HIGHS AROUND NORMAL
WITH LOWER 70S. THINKING THERE WOULD BE MORE CLOUD COVER WITH A
PERSISTENT SOUTHERLY WIND AHEAD OF THE UPPER TROUGH...WENT A LITTLE
ABOVE NORMAL FOR MINS WITH LOWER 50S FOR SUNDAY AND MONDAY.

&&

65/64

.AVIATION...
WEAK WEST TO NORTHWEST WINDS TO BE THE RULE THROUGH MIDDAY TUESDAY
WITH HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST AND
NORTHEAST WITH CLEAR SKIES. CONCERN FOR FOG IS NOT ZERO HOWEVER AS
LITTLE SURFACE WIND IS EXPECTED OVERNIGHT AND WITH MOIST SOILS AND
WARM RIVERS. WILL KEEP MVFR VISIBILITIES AROUND SUNRISE IN TACT FOR
MHK AND TOP /NEAR THE KANSAS RIVER/ BUT ANY FOG WOULD LIKELY BE VERY
SHALLOW.

&&

65

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 8, 12:00 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1200 PM CDT MON OCT 8 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-091700-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1200 PM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT FOR
NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.